Alert archive / Texas / Tornado Warnings in 2016
Tornado Warning 17, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Jul 19, 2016, 8:57 AM CDT for Nueces County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2016, 8:57 AM CDT (13:57 UTC)
- Expired
- Jul 19, 2016, 9:30 AM CDT
- In force
- 33 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.0 in
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.0 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2687 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
894
WFUS54 KCRP 191357
TORCRP
TXC355-191430-
/O.NEW.KCRP.TO.W.0017.160719T1357Z-160719T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
857 AM CDT TUE JUL 19 2016
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN NUECES COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 930 AM CDT
* AT 855 AM CDT...A CONFIRMED WATER SPOUT WAS LOCATED NEAR OSO BAY
MOVING TOWARD LAND...OR NEAR CORPUS CHRISTI...MOVING NORTHWEST AT
15 MPH.
HAZARD...DAMAGING TORNADO.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THE TORNADO WILL BE NEAR...
CHRISTUS SPOHN HOSPITAL SOUTH AROUND 905 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE CC
NAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 2768 9724 2762 9728 2767 9740 2775 9735
TIME...MOT...LOC 1355Z 126DEG 11KT 2770 9734
TORNADO...OBSERVED
HAIL...0.00IN
$$
PZ1 follow-up statement
821
WWUS54 KCRP 191422
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
922 AM CDT TUE JUL 19 2016
TXC355-191431-
/O.EXP.KCRP.TO.W.0017.000000T0000Z-160719T1430Z/
NUECES TX-
922 AM CDT TUE JUL 19 2016
...THE TORNADO WARNING FOR SOUTHEASTERN NUECES COUNTY WILL EXPIRE AT
930 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 2768 9724 2762 9728 2767 9740 2775 9735
TIME...MOT...LOC 1416Z 126DEG 11KT 2770 9734
$$
PZWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jul 19, 6:41 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 19, 6:41 AM CDT, 2 hours 16 minutes before
Area Forecast Discussion...UPDATED National Weather Service Corpus Christi TX 641 AM CDT TUE JUL 19 2016 .DISCUSSION... See 12Z Aviation Discussion. && .AVIATION... Fog is varying quite a bit at KALI going from LIFR to MVFR. Should last no longer than 14Z, and have gone with MVFR/TEMPO IFR for now. Elsewhere, could have TEMPO MVFR at KVCT as winds are light. Otherwise, VFR outside of convection. Will maintain similar timing of convection (with VCSH/VCTS at eastern terminals), with TEMPO showers before 18Z at KCRP, and TEMPO TSRA at KVCT before 20Z and before 23Z at KALI (keep rain-free at KLRD as confidence is low). Light winds early then mainly east-southeast later today with more gusts in the afternoon (evening at KLRD). Winds become light and variable again overnight, with some VCSH at KCRP after 06Z but no rain mentioned elsewhere. Finally, could have some light fog before end of terminal forecast at KALI and KVCT...did include a 5SM at KALI but not confident enough at KVCT for any fog at this time. && .PREVIOUS DISCUSSION... /Issued 401 AM CDT TUE JUL 19 2016/ SHORT TERM (Today through Wednesday)... Things still look to be pretty well on track for the first realistic chance for more than isolated showers and thunderstorms today, as a slug of moisture and daytime heating. Unfortunately, it looks as if the better jet dynamics (not very strong but still something) will be a bit farther south now. Still, think that scattered convection is reasonable today and overall did not make a lot of changes to the previous POP forecast for today. Am expecting the convection to end around sunset (remaining convection...if any...should be over the western half early this evening). Will probably see some isolated showers develop again overnight tonight, then another small chance for showers/possible thunder Wednesday mainly over the southeast portions of the CWFA...and mainly in the morning. Drier air will come in Wednesday afternoon as the upper ridge tries to move a bit farther south. Should be a bit cooler today with the clouds and convection, but still enough sunshine to bring temperatures at least closer to normal values. Maybe a tad warmer on Wednesday with the drier air coming in and thus less clouds, but temperatures still only about a degree above normal for this time of year. Overall, some bias-corrected MOS looked reasonable and thus kind of followed these values more closely (and have not been doing too bad as of late either). MARINE (Today through Wednesday)... Weak to moderate easterly flow today through Wednesday, but more southeast tonight and overnight. Scattered showers and isolated thunderstorms today, with less coverage by Wednesday afternoon as drier air begins to move back into South Texas. Winds and seas higher in and near any thunderstorms. LONG TERM (Wednesday night through Monday)... Upper level ridge will remain anchored across the Central Plains through the week with a persistent easterly flow aloft across the region through the week. Adequate moisture will be in place across the coastal waters and Coastal Bend to produce mostly isolated showers and thunderstorms daily. Over the weekend into early next week models indicate upper lvl ridge flattening and beginning to break down, with possible isolated sea breeze convection continuing early next week as weak easterly wave move across the Gulf. Few changes will occur to temperatures each day, and heat index values near 105 degrees can be expected across portions of the region daily. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 93 78 95 76 93 / 40 20 30 10 20 Victoria 95 76 96 76 97 / 40 10 10 10 20 Laredo 100 77 101 77 100 / 20 10 10 10 10 Alice 97 75 98 73 98 / 40 10 20 10 20 Rockport 91 82 92 79 89 / 40 20 20 10 20 Cotulla 101 76 100 75 100 / 20 10 10 10 10 Kingsville 95 76 97 74 96 / 40 10 30 10 20 Navy Corpus 91 81 92 79 88 / 40 20 30 10 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && GW/86...AVIATION
Hazardous weather outlook, Jul 19, 5:29 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 529 AM CDT TUE JUL 19 2016 GMZ230-235-250-255-270-275-TXZ229>234-239>247-201100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 529 AM CDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY AND END BY SUNSET. NO SEVERE WEATHER IS EXPECTED. AFTERNOON AND EARLY EVENING HEAT INDICES BETWEEN 105 AND 109 DEGREES ARE EXPECTED OVER A FEW LOCATIONS FOR AN HOUR OR TWO...MAINLY OVER THE WESTERN PORTIONS OF KLEBERG...NUECES AND WEBB COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER MAINLY THE COASTAL BEND WEDNESDAY...WITH ISOLATED THUNDERSTORMS POSSIBLE THURSDAY THROUGH MONDAY. A FEW LOCATIONS MAY EXPERIENCE BRIEF HEAT INDICES BETWEEN 105 AND 109 DEGREES ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW/LK
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:56 AM CDT | Special Marine Warning | CRP | 34 min |
Nearby
Tornado Warnings in Texas, 2016Every tornado warning in 2016Tornadoes in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.